EconPapers    
Economics at your fingertips  
 

A Polynomial Distribution Applied to Income and Wealth Distribution

Elvis Oltean and Fedor V. Kusmartsev
Additional contact information
Elvis Oltean: Loughborough University
Fedor V. Kusmartsev: Loughborough University

Journal of Knowledge Management, Economics and Information Technology, 2013, vol. 3, issue 4, 2

Abstract: Income and wealth distribution affect stability of a society to a large extent and high inequality affects it negatively. Moreover, in the case of developed countries, recently has been proven that inequality is closely related to all negative phenomena affecting society. So far, Econophysics papers tried to analyse income and wealth distribution by employing distributions such as Fermi-Dirac, Bose-Einstein, Maxwell-Boltzmann, lognormal (Gibrat), and exponential. Generally, distributions describe mostly income and less wealth distribution for low and middle income segment of population, which accounts about 90% of the population. Our approach is based on a totally new distribution, not used so far in the literature regarding income and wealth distribution. Using cumulative distribution method, we find that polynomial functions, regardless of their degree (first, second, or higher), can describe with very high accuracy both income and wealth distribution. Moreover, we find that polynomial functions describe income and wealth distribution for entire population including upper income segment for which traditionally Pareto distribution is used.

Date: 2013
References: View references in EconPapers View complete reference list from CitEc
Citations: View citations in EconPapers (5)

Downloads: (external link)
http://www.scientificpapers.org/download/267/ (application/pdf)

Related works:
This item may be available elsewhere in EconPapers: Search for items with the same title.

Export reference: BibTeX RIS (EndNote, ProCite, RefMan) HTML/Text

Persistent link: https://EconPapers.repec.org/RePEc:spp:jkmeit:1395

Access Statistics for this article

More articles in Journal of Knowledge Management, Economics and Information Technology from ScientificPapers.org
Bibliographic data for series maintained by Adrian Ghencea ().

 
Page updated 2025-03-20
Handle: RePEc:spp:jkmeit:1395